SHERWIN A. KABINS, M.D., F.A.C.P.; THOMAS J. SPIRA, M.D.
This content is PDF only. Please click on the PDF icon to access.
Clindamycin-associated colitis has been reported by the manufacturer to occur once in 50 000 to 100 000 treatment courses (1). Tedesco, Barton, and Alpers (2) reported a 10% incidence in a prospective study in St. Louis. Ramirez-Ronda (3) in a retrospective analysis reported an incidence of 1 in 5000 to 10 000 in the Dallas area. In addition, a feature that defies explanation has been a marked geographic variability in the distribution of cases (personal communication from G. L. Royer, Jr., M.D., The Upjohn Company, Kalamazoo, Michigan). We report an outbreak of clindamycin-associated colitis affecting 9 patients during a 2-month
KABINS SA, SPIRA TJ. Outbreak of Clindamycin-Associated Colitis. Ann Intern Med. 1975;83:830–831. doi: https://doi.org/10.7326/0003-4819-83-6-830
Download citation file:
Published: Ann Intern Med. 1975;83(6):830-831.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use